Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 144, NWS New Orleans, LA

September 12, 2006Washington Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 12, 2006, 4:53 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2006, 4:53 PM CDT (21:53 UTC)
Expired
Sep 12, 2006, 6:00 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Washington Parish, LA, Pearl River County, MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:06 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 12, 3:06 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT TUE SEP 12 2006

.DISCUSSION...

A DEEP TROUGH ACROSS THE CENTRAL CONUS AND ASSOCIATED COLD FRONT
CURRENTLY PUSHING THROUGH EAST TEXAS AND NORTHWEST
LOUISIANA...WILL CONTINUE TO BRING MOSTLY CLOUDY SKIES AND
SCATTERED SHOWERS TO THE AREA THROUGH THE NIGHT. HOWEVER...THE
COLD FRONT IS ADVANCING AT A DECENT CLIP THIS AFTERNOON...BEHIND A
STRONG SURGE OF COOL AND DRY AIR. SIGNIFICANT HEIGHT RISES
CONTINUE BEHIND THE FRONT...WHICH SHOULD CONTINUE TO DRIVE THE
FRONT THROUGH LOUISIANA AND MISSISSIPPI TONIGHT INTO TOMORROW
MORNING. REFLECT THE FRONTAL PASSAGE BY TAPERING POPS OFF FROM
NORTH TO SOUTH TONIGHT INTO TOMORROW. EXPECT DRY CONDITIONS ACROSS
THE ENTIRE CWA BY TOMORROW NIGHT...AS STRONG DRY AIR ADVECTION AND
SUBSIDENCE DEVELOP. DECIDED TO BUMP UP TEMPERATURES A BIT
TONIGHT...AND KEEP THINGS IN THE 70S...DUE TO LINGERING CLOUD
COVER IN THE REGION. SKIES WILL BEGIN TO CLEAR TOMORROW...AS THE
DRY AIR WORKS IN.

BY TOMORROW NIGHT...A STRONG RIDGE OF SURFACE BASED HIGH PRESSURE
WILL SET UP OVER THE REGION...ALLOWING FOR LIGHT WINDS AND STRONG
RADIATIONAL COOLING OVER THE NORTHSHORE...BATON ROUGE...AND
MISSISSIPPI ZONES. HOWEVER...WINDS WILL STAY UP OVER THE
SOUTHSHORE...KEEPING TEMPS NEAR 70. STRONG SUBSIDENCE AND DRY
CONDITIONS WILL REMAIN IN PLACE THROUGH SATURDAY WITH COOL
OVERNIGHT LOWS AND NEAR NORMAL HIGHS.

ON SUNDAY...THINGS WILL BEGIN TO TRANSISTION...AS ANOTHER TROUGH
BEGINS TO DEEPEN OVER THE PLAINS AND MIDWEST...DRIVING ANOTHER
FRONTAL BOUNDARY INTO THE SOUTHERN PLAINS. A DECENT THETA E RIDGE
AND MOISTURE TONGUE IS EXPECTED TO DEVELOP OVER TEXAS AND
SOUTHWEST LOUISIANA SUNDAY INTO SUNDAY NIGHT. THIS AREA OF
MOISTURE WILL OVERSPREAD THE CWA ON MONDAY...AS THE COLD FRONT
DIVES INTO THE AREA. HAVE KEPT POPS IN THE CHANCE CATEGORY DUE TO
AMPLE MOISTURE AND STRONG LIFT IN THE AREA. THIS FRONT SHOULD RACE
THROUGH THE REGION...WITH ANOTHER STRONG RIDGE BUILDING IN ON
TUESDAY IN THE WAKE OF THE UPPER LEVEL TROUGH AND ATTENDANT COLD
FRONT.

OVERALL...THE AREA WILL CONTINUE TO BE DOMINATED BY STRONG
WESTERLIES...AND A PATTERN MORE TYPICAL OF OCTOBER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  87  59  86 /  40  20   0   0
BTR  72  88  62  88 /  40  20   0   0
MSY  76  87  70  87 /  50  30  10   0
GPT  74  88  65  87 /  50  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Sep 12, 11:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE SEP 12 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE SEP 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.  AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE...BUT
THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN ON THE WEAK SIDE.
THIS ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF 1 TO 2
INCHES PER HOUR AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES.
SOME LOCALIZED STREET FLOODING WILL BE POSSIBLE DURING HEAVIER
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AS ANOTHER COLD
FRONT MOVES THROUGH THE REGION.  OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

32

In the hours before

Special weather statement, Sep 12, 4:23 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT TUE SEP 12 2006

LAZ039-MSZ077-122200-
PEARL RIVER-WASHINGTON-
423 PM CDT TUE SEP 12 2006

...STRONG THUNDERSTORMS PUSHING EAST ACROSS EAST CENTRAL LOUISIANA
   AND EXTREME SOUTH MISSISSIPPI...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTH OF MERIDIAN
MISSISSIPPI TO WASHINGTON PARISH LOUISIANA. THIS LINE WILL PUSH
EAST SOUTHEAST INTO NORTHERN WASHINGTON PARISH AND NORTHERN PEARL
RIVER COUNTY.

THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL...
DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40
MILES AN HOUR IN ANGIE...VARNADO...BOGALUSA AND POPLARVILLE
THROUGH 515 PM.

18
Special weather statement, Sep 12, 4:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 PM CDT TUE SEP 12 2006

MSZ080-081-122221-
HANCOCK-HARRISON-
448 PM CDT TUE SEP 12 2006

...STRONG THUNDERSTORMS ALONG THE MISSISSIPPI COAST...

A LINE OF THUNDERSTORMS HAS MOVED SOUTHEAST ALONG THE MISSISSIPPI
COAST...FROM BAY SAINT LOUIS TO BILOXI. THIS LINE WILL PUSH EAST
SOUTHEAST ONTO THE MISSISSIPPI SOUND AFTER 5 PM. HOWEVER...ISOLATED
RAINFALL TOTALS UP TO 3 INCHES ARE EXPECTED AND NUISANCE STREET
FLOODING IS POSSIBLE OVER WESTERN PARTS OF LONG BEACH AND CENTRAL
PORTIONS OF GULFPORT THROUGH 530 PM.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:22 PM CDTSpecial Marine WarningLIX83 min
Sep 12, 5:33 PM CDTSpecial Marine WarningLIX87 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.